Viewing 17 reply threads
  • Author
    Posts
    • #26534
      Steve williams
      Participant

      Hi all, I’m struggling with the nausea & severe fatigue after a few months on esbriet (I’m down to maybe four useful hours each evening); & am thinking if stopping for two weeks over Christmas to get something like a normal life fir a week or so. Next appt scheduled 23nd January What do you guys think?

    • #26537

      Hi Steve

      Instead of stopping altogether for a while, try trimming down the full dosage. Like taking two 800gr pills daily instead of three. That’s what I’ve been doing for the past year due to the headaches I get every day. It kinda helps. But do consult with your doctor first.

      God Bless.

    • #26552
      Pete Besio
      Participant

      Steve,

      I hear you on the fatigue and nausea.  Have you tried Ondansetron (Zofran) for the nausea?  It has helped me.  And there are ginger candies from “The Ginger People” that are pretty tasty and seem to help a bit.  I fight the fatigue factor too, but have learned to embrace the afternoon nap.

       

      I agree with Michael about checking with you doc.  When I started esbriet, I had to “titrate up” to the 801mg dosage, I wonder if you would have to do that again if you stop for two weeks?
      Good luck with whatever you choose.

      Pete

    • #26553
      John Penn
      Participant

      I would also agree with trying the reduced dosage to see if that helps before just stopping. I am so fortunate that after 3 years on Esbriet I have had no real side effects.   Yes I get fatigue but other than that all is good…,best of luck..

    • #26567
      christeen
      Participant

      I am thankful to God that so far I have not had any trouble since I started taking it except dry skin during summer and occasional rash when some medication don’t agree with it. Dry skin is the only bad reaction to it so far. christeen

       

    • #26614
      Paul Caden
      Participant

      I am very thankful to nature and evolution as my side effects resemble yours but to a much lesser extent. I always take a meal or a big snack beforehand and lots of water during the day but not at night as I would be waking up making two many trips to the washroom. Have you contacted the company nurses who do follow up I find they are very helpful and respond quickly good luck my friend

    • #26619
      christeen
      Participant

      Thank you Paul. Christeen

       

    • #26625
      David Swain
      Participant

      Burning Skin sensation
      I started on Esbriet recently and just finished titration up to the full dose. Fortunately, with non of the usual side effects. However, I’ve also recently started feeling a burning/hot skin sensation in my feet and owner legs, also on my upper body to a lesser extent. I wondered if this is a side effect of the Esbriet. My nurse told me she’d not heard of it, but suggested I reduced the Esbriet to one small tablet 3 times a day to see what happens. ie 1/3 of full dose. It may be due to another drug or something else completely. I’m wondering if anyone has else experienced similar feelings?

       

      • This reply was modified 7 months, 1 week ago by David Swain.
    • #26632
      john sliwinski
      Participant

      Steve listen to everyone and do consult your pulmonologist prior to stopping your medication. Playing doctor on your own is not the answer. Don’t do more harm than good.

      I have been on Esbriet for almost 4 years and luckily for me did not have any side effects. I am stable so far and hope to remain that way.

      Keep us posted.

    • #26637
      Jerry
      Participant

      I was on Esbriet, 4 pills a day = 4 headaches a day. I finally said no more. I am on Ofev now, two pills a day and milder side effects. If you are like me you understand that you’re not going to get any better over time. So enjoy the time you have left.

    • #26638
      Regina Bolyard
      Participant

      @davidaswain

       

      While on Esbriet I experienced tingling and throbbing in my fingers and toes and to a lesser extent, my feet. I’ve been on a temporary break from Esbriet (doctor’s decision) for about a week while we figure out what medication  is causing other issues. Since about 48 hours off Esbriet the sensations I described stopped. They were never uncomfortable enough for me to want to stop treatment, but it does concern me that this is an undocumented side effect.

    • #26643
      David Swain
      Participant

      Thanks Regina. It’s interesting to hear you had those side effects, even though they’re not the same as mine. I think I’ll try stopping for a couple of days, as the nurse said that would be only way to tell. In any case, I think I’ll put up with the burning in order to stay on ESBRIET. Happy new year to you and all who read this.

    • #26647
      Carlo De Pellegrin
      Participant

      I have been of Esbriet for three months now and still suffer nausea and fatigue. Esbriet nurse suggest taking the three tablets beginning, mid and end of meal. Slight improvement in nausea, none in fatigue after three days

      Carlo

    • #28049
      Judith Butler
      Participant

      I have been taking Esbriet for almost 2 years. I quickly discovered that I could not handle 9 pills a day. I did okay with the first 2 doses but the last 3 pills caused vomiting. So I have taken the reduced dose all this time. Right now I am out of the medication and waiting for insurance to okay the new prior authorization. I don’t know if it has helped or not. I cough quite a bit and become very short of breath with exertion.i also have asthma so I am not sure which one is acting up sometimes.

    • #28053

      Hi Judith,

      Thank you so much for sharing your thoughts on this, and I’m glad you’re able to tolerate the 2 doses of Esbriet. I know the 9 pills per day can be tough to deal with in terms of side effects! I hope the insurance approves more medications for you soon. Thanks again for sharing and continue to be well.
      Char.

    • #28811
      Steve williams
      Participant

      Thanks for all the advice

    • #28813
      john sliwinski
      Participant

      Listen up everyone who is taking Esbriet 9 pills a day.That is the old way. They have  Esbriet which is now 801mg and you only take 1 pill 3 times a day rather than the 9 pills. Check with your pulmonologist.

      • #29080
        Kim Jacomo
        Participant

        My brother has been on the 1 pill a day for a few months, but he seriously experiencing a really bad case of photosensitivity to the drug.  Has anyone experienced terrible skin reaction to the sun on Esbriet?  He is spending his time in the basement just to get out of any kind of light.  I suggested he ask his pulmonologist to either lower the dose or move to OFEV but he has a heart condition.  Which is my other question…does anyone know that people with IPF should totally avoid OFEV if they have a heart condition?  Or are the risks the same in both drugs.  Thanks.

        • #29153
          Christie
          Participant

          @kimjacomo13gmail-com Kim, I can’t speak to photosensitivity, but I know that many people with PF also develop heart issues. I imagine that doctors know that and are aware of potential risks between the two drugs. My mom was on OFEV with severe A-fib. Many others have pulmonary hypertension, and other cardiac comorbidities, and still take OFEV. Seems like sometimes one is just more tolerable than the other for some people… might be the case with your brother. It’s definitely worth brining up with his doctor and possibly trying OFEV instead. Wishing you both luck with it.
          Christie

        • #29226
          Christine McCann
          Participant

          The documentation you get with the Esbreit tells you to stay out of the sun. If you don’t you will break out with a rash. You need to supplement with Vitamin D3, very important.

    • #29225
      Christine McCann
      Participant

      I had trouble at first until I found that if I would swallow the pills with a bite of food (bananas work well) I didn’t have that problem any more. I also took a pro-biotic (prescribed). I don’t think it is wise to stop and start
      Esbriet if you can help it. Ask your pulmonary Dr..

Viewing 17 reply threads
  • You must be logged in to reply to this topic.

©2021 KLEO Template a premium and multipurpose theme from Seventh Queen

CONTACT US

We're not around right now. But you can send us an email and we'll get back to you, asap.

Sending

Log in with your credentials

or    

Forgot your details?

Create Account